Schizophrenia Home > Trilafon Overdose
Symptoms of a Trilafon overdose, although they can vary, typically include a fast heart rate, unusual body movements, and seizures. Treatment for a recent overdose may include administering certain medications or "pumping the stomach." If the Trilafon overdose was not recent, treatment may involve supportive care, which consists of treating the symptoms that occur because of the overdose.
Trilafon Overdose: An IntroductionTrilafon® (perphenazine) is a medication that is used to treat schizophrenia and severe nausea and vomiting. As with all medicines, it is possible for a person to overdose on Trilafon. The specific effects of a Trilafon overdose will vary, depending on a number of factors, including how much Trilafon was taken and whether it was taken with any other medicines, drugs, and/or alcohol.
Symptoms of a Trilafon OverdoseIf a person overdoses on Trilafon, the symptoms can vary. Some commonly reported symptoms of an overdose of a phenothiazine (such as Trilafon) include:
- Unusual body movements
- A rapid heart rate (tachycardia)
- An irregular heart rhythm (arrhythmia)
- Loss of life.
Treatment for a Trilafon OverdoseThe treatment for a Trilafon overdose will also vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. In these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Trilafon overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart rhythm and blood pressure
- Medications for arrhythmias, seizures, or other complications
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Trilafon.